Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 29, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Nov 4, 1994, 12:52 PM CST for LeFlore County, Sequoyah County, Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 1994, 12:52 PM CST (18:52 UTC)
- Expired
- Nov 4, 1994, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties LeFlore County, OK, Sequoyah County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 6.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 041853 FFWTUL OKC135-079-050100- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 1252 PM CST FRI NOV 4 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 700 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...SEQUOYAH COUNTY IN SOUTHEAST OKLAHOMA ...NORTHERN LE FLORE COUNTY RAINFALL AMOUNTS OF 2 TO 4 INCHES HAS BEEN COMMON ACROSS SEQUOYAH AND NORTHERN LEFLORE COUNTIES...WITH ISOLATED 6 INCH AMOUNTS INDICATED BY RADAR DATA. ADDITIONAL RAINS OF 1 TO 2 INCHES ARES LIKELY THIS AFTERNOON IN THESE AREAS...WHICH WILL RESULT IN FLASH FLOODING...ESPECIALLY ALONG CREEKS AND DRAINAGE DITCHES. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 10:25 AM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Nov 4, 10:25 AM CST, 2 hours 27 minutes before
FPUS3 KTUL 041624
AFDTUL
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CST FRI NOV 4 1994
NUMEROUS BOUNDARIES ACROSS THE AREA THIS MORNING BUT APPEARS MAIN SURGE
OF COLDER AIR WITH INCREASING NORTH WINDS IS ABOUT HALFWAY THROUGH
OSAGE COUNTY INTO PAWNEE COUNTY ATTM. STRONG PRESSURE RISES NOTED
BEHIND THIS SURGE ON THE 15Z SFC MAP BUT A QUICK CHECK OF 16Z SFC OBS
AT PNC/ICT/EMP INDICATE PRESSURES NOW STEADY OR EVEN SLOWLY FALLING SO
EXPECT THIS BOUNDARY TO SLOW DRAMATICALLY OR STALL IN NE OK THIS
AFTERNOON.
MAIN PRECIP AREA SPREADING NORTH ATTM WITH UNBELIEVABLY WARM AND
UNSTABLE CONDITIONS FOR NOVEMBER SOUTH OF THE PRECIP AREA IN SE OK.
HIGH MOISTURE CONVERGENCE ACROSS SE OK AS WELL AND EXPECT MOST NUMEROUS
SEVERE TSTMS TO BE IN SE OK WITH ONLY ISOLATED SEVERE POSSIBLE IN NE
OK WITH LARGE HAIL THE MAIN THREAT IN NE OK ESPCIALLY LATER THIS
AFTERNOON AND TONIGHT AS LOW LEVEL WINDS BACK AHEAD OF THE STRONG UPPER
SYSTEM APPRAOCHING THE AREA ENHANCING ISENTROPIC LIFTING OVER THE
SHALLOW FRONTAL INVERSION. STILL LOOKS LIKE GOOD POTENTIAL FOR ROTATING
STORMS IN SE OK PER NEW TORNADO WATCH FROM SELS.
WILL MAKE SOME CHANGES TO THE FIRST PERIOD OF THE FCST BASED ON CURRENT
TRENDS...MAINLY TO UP POPS IN SOME AREAS AND ADJUST TEMPS DOWN IN NE OK
AND UP IN SE OK. FFA AREA LOOKS GOOD ATTM AND WILL LEAVE AS IS.
.TUL...FLASH FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR ZONES 56>58 AND
60>77.
PLATEThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 6:17 PM CST | Severe Thunderstorm Warning | TSA | Rogers | 58 min |
| Nov 3, 6:17 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 20 min |
| Nov 3, 6:40 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 50 min |
| Nov 3, 8:00 PM CST | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 45 min |
| Nov 3, 8:27 PM CST | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 63 min |
| Nov 3, 8:42 PM CST | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 48 min |
| Nov 3, 8:56 PM CST | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| Nov 3, 9:25 PM CST | Severe Thunderstorm Warning | TSA | Craig | 50 min |
| Nov 3, 9:28 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 62 min |
| Nov 3, 9:44 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 46 min |
| Nov 4, 4:45 AM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 45 min |
| Nov 4, 5:46 AM CST | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 44 min |
| Nov 4, 6:59 AM CST | Severe Thunderstorm Warning | TSA | Wagoner | 61 min |
| Nov 4, 7:23 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Pittsburg | 67 min |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.